Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 10, NWS Midland/Odessa, TX

April 12, 2014

NWS Midland/Odessa, TX issued this wind advisory at Apr 12, 2014, 3:20 PM CDT. It took effect at Apr 13, 2014, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2014, 3:20 PM CDT (20:20 UTC)
In effect from
Apr 13, 2014, 7:00 AM CDT
Expired
Apr 13, 2014, 7:00 PM CDT
In force
12 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

640 
WWUS74 KMAF 122020
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
320 PM CDT SAT APR 12 2014

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY FOR VAN
HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER
TRANS PECOS...AND THE DAVIS AND APACHE MOUNTAINS...

.AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE REGION SUNDAY...RESULTING
IN BREEZY AND GUSTY WEST WINDS FOR VAN HORN AND THE HIGHWAY 54
CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS...AND THE DAVIS
AND APACHE MOUNTAINS.  A STRONG COLD FRONT WILL MOVE THROUGH THE
REGION SUNDAY NIGHT AND MONDAY...WITH HIGH WINDS IN THE GUADALUPE
MOUNTAINS POSSIBLE.

TXZ057-058-074-130900-
/O.NEW.KMAF.WI.Y.0010.140413T1200Z-140414T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...VAN HORN...PECOS...ALPINE...FORT DAVIS
320 PM CDT SAT APR 12 2014

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY...

* EVENT...STRONG WINDS.

* TIMING...7 AM TO 7 PM CDT SUNDAY.

* WINDS...WEST 35 TO 35 MPH.

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING.  BE
  ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE
  CONTROL OF YOUR VEHICLE.  SECURE LAWN FURNITURE...GARBAGE CANS...OR
  OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

NMZ027-TXZ258-130900-
/O.NEW.KMAF.HW.A.0011.140414T0600Z-140414T1800Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
220 PM MDT SAT APR 12 2014

...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING.  

* EVENT...HIGH WINDS.

* TIMING...LATE SUNDAY NIGHT THROUGH MONDAY MORNING.

* WINDS...NORTH TO NORTHEAST 35 TO 55 MPH WITH GUSTS TO AROUND 75 MPH.

* IMPACTS...MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE
  DRIVING.  BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO
  LOSE CONTROL OF YOUR VEHICLE.  AVIATION INTERESTS MAY EXPERIENCE
  LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD
  AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
152 
WWUS74 KMAF 122116
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
416 PM CDT SAT APR 12 2014

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY FOR VAN
HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER
TRANS PECOS...AND THE DAVIS AND APACHE MOUNTAINS...

...HIGH WIND WATCH IN EFFECT SUNDAY NIGHT AND MONDAY MORNING FOR
THE GUADALUPE MOUNTAINS...

.AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE REGION SUNDAY...
RESULTING IN BREEZY AND GUSTY WEST WINDS FOR VAN HORN AND THE
HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS...
AND THE DAVIS AND APACHE MOUNTAINS.  A STRONG COLD FRONT WILL
MOVE THROUGH THE REGION SUNDAY NIGHT AND MONDAY...WITH HIGH WINDS
IN THE GUADALUPE MOUNTAINS POSSIBLE.

TXZ057-058-074-130530-
/O.CON.KMAF.WI.Y.0010.140413T1200Z-140414T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...VAN HORN...PECOS...ALPINE...FORT DAVIS
416 PM CDT SAT APR 12 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY...

* EVENT...STRONG WINDS.

* TIMING...7 AM TO 7 PM CDT SUNDAY.

* WINDS...WEST 25 TO 35 MPH.

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE 
  ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE 
  CONTROL OF YOUR VEHICLE. SECURE LAWN FURNITURE...GARBAGE 
  CANS... OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE 
  WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

NMZ027-TXZ258-130530-
/O.CON.KMAF.HW.A.0011.140414T0600Z-140414T1800Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
316 PM MDT SAT APR 12 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY MORNING...

* EVENT...HIGH WINDS.

* TIMING...LATE SUNDAY NIGHT THROUGH MONDAY MORNING.

* WINDS...NORTH TO NORTHEAST 35 TO 55 MPH WITH GUSTS TO AROUND 
  75 MPH.

* IMPACTS...MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE 
  DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU 
  TO LOSE CONTROL OF YOUR VEHICLE. AVIATION INTERESTS MAY 
  EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG 
  DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE 
  MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
439 
WWUS74 KMAF 130923
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
423 AM CDT SUN APR 13 2014

...HIGH WIND WARNING IN EFFECT TODAY THROUGH NOON MONDAY FOR THE
GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT TODAY FOR VAN HORN/HIGHWAY 54 CORRIDOR...
REEVES COUNTY...AND THE DAVIS MOUNTAINS...

...WIND ADVISORY IN EFFECT TONIGHT FOR THE PERMIAN BASIN... UPPER
TRANS PECOS... AND PORTIONS OF SOUTHEAST NEW MEXICO...

.A STRONG UPPER LEVEL TROUGH APPROACHING THE AREA TODAY WILL
COMBINE WITH A DEEP SURFACE LOW OVER THE PANHANDLE TO PRODUCE A
GUSTY WEST TO SOUTHWEST WINDY ACROSS WEST.  EXPECT HIGH WIND TO
DEVELOP TODAY OVER THE GUADALUPE MOUNTAINS AND SPREAD TO THE
SURROUNDING PLAINS AND DAVIS MOUNTAINS FARTHER SOUTH.  LATER
TONIGHT A STRONG COLD FRONT WILL BLOW THROUGH THE REGION WITH A
GUSTY NORTH WIND ACROSS THE PLAINS.  BLOWING DUST CAN BE EXPECTED.
HIGH WIND WILL CONTINUE TONIGHT AND MONDAY MORNING THROUGH THE 
GUADALUPE PASS BUT SHIFT AROUND TO THE NORTHEAST.

NMZ027-TXZ258-132200-
/O.UPG.KMAF.HW.A.0011.140414T0600Z-140414T1800Z/
/O.NEW.KMAF.HW.W.0021.140413T1200Z-140414T1800Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
323 AM MDT SUN APR 13 2014

...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MDT MONDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...HIGH WIND.

* TIMING...TODAY THROUGH MONDAY MORNING.

* WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60
  MPH TODAY BECOMING NORTHEAST 40 TO 55 MPH WITH GUSTS TO 75 MPH 
  TONIGHT.

* IMPACTS...MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING. 
  BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL
  OF YOUR VEHICLE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT 
  EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS... IF FLYING IN 
  THE VICINITY OF THE GUADALUPE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-132200-
/O.NEW.KMAF.WI.Y.0011.140414T0600Z-140414T1200Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...MENTONE...RED BLUFF LAKE...KERMIT...
ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE
423 AM CDT SUN APR 13 2014 /323 AM MDT SUN APR 13 2014/

...WIND ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 AM
CDT /6 AM MDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
7 AM CDT /6 AM MDT/ MONDAY. 

* EVENT...STRONG WIND.

* TIMING...AFTER MIDNIGHT TONIGHT.

* WINDS...NORTH 25 TO 35 MPH. GUSTS TO 45 MPH.

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE 
  ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE 
  CONTROL OF YOUR VEHICLE. SECURE LAWN FURNITURE...GARBAGE 
  CANS... OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE 
  WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ057-058-074-132200-
/O.CON.KMAF.WI.Y.0010.140413T1200Z-140414T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...VAN HORN...PECOS...ALPINE...FORT DAVIS
423 AM CDT SUN APR 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* EVENT...STRONG WIND.

* TIMING...TODAY.

* WINDS...WEST 25 TO 35 MPH.

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE 
  ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE 
  CONTROL OF YOUR VEHICLE. SECURE LAWN FURNITURE...GARBAGE 
  CANS... OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE 
  WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
333 
WWUS74 KMAF 132015
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
315 PM CDT SUN APR 13 2014

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT MONDAY FOR THE
GUADALUPE MOUNTAINS...

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER
TRANS PECOS...AND THE DAVIS AND APACHE MOUNTAINS...

...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT MONDAY FOR VAN
HORN AND THE HIGHWAY 54 CORRIDOR...AND THE DAVIS AND APACHE MOUNTAINS...

...WIND ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 AM
CDT /6 AM MDT/ MONDAY FOR THE SOUTHEAST NEW MEXICO
PLAINS...WESTERN LOW ROLLING PLAINS...REEVES COUNTY AND THE UPPER
TRANS PECOS...AND PERMIAN BASIN...

.A STRONG UPPER LEVEL TROUGH APPROACHING THE AREA THIS AFTERNOON WILL
COMBINE WITH A DEEP SURFACE LOW OVER THE SOUTHERN PLAINS TO PRODUCE
A GUSTY WEST TO SOUTHWEST WINDS ACROSS THE AREA.  HIGH WINDS OVER THE
GUADALUPE MOUNTAINS HAS SPREAD TO THE ADJACENT PLAINS THIS AFTERNOON.
LATER TONIGHT...A STRONG COLD FRONT WILL BLOW THROUGH THE REGION WITH
GUSTY NORTH WINDS.  BLOWING DUST CAN BE EXPECTED.  HIGH WINDS WILL CONTINUE
TONIGHT AND MONDAY THROUGH THE GUADALUPE MOUNTAINS...BUT SHIFT AROUND
TO THE NORTHEAST AFTER MIDNIGHT.

NMZ027-TXZ258-140900-
/O.EXT.KMAF.HW.W.0021.000000T0000Z-140415T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
215 PM MDT SUN APR 13 2014

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT MONDAY...

* EVENT...HIGH WIND.

* TIMING...UNTIL 6 PM MDT MONDAY.

* WINDS...TONIGHT...WEST 35 TO 45 MPH WITH GUSTS TO AROUND 55 MPH
  BECOMING NORTHWEST AND INCREASING TO 45 TO 65 MPH WITH GUSTS TO
  AROUND 70 MPH AFTER MIDNIGHT.  MONDAY...NORTHEAST 40 TO 60 MPH
  WITH GUSTS TO AROUND 85 MPH DECREASING TO 35 TO 45 MPH WITH
  GUSTS TO AROUND 60 MPH IN THE AFTERNOON.

* IMPACTS...MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE
  DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO
  LOSE CONTROL OF YOUR VEHICLE. AVIATION INTERESTS MAY EXPERIENCE
  LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD
  AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE
  MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ057-074-140900-
/O.EXB.KMAF.WI.Y.0011.140414T0600Z-140415T0000Z/
/O.CON.KMAF.WI.Y.0010.000000T0000Z-140414T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...VAN HORN...ALPINE...FORT DAVIS
315 PM CDT SUN APR 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT MONDAY...

* EVENT...STRONG WINDS.

* TIMING...FROM 1 AM TO 7 PM CDT MONDAY.

* WINDS...TONIGHT...NORTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 55
  MPH.  MONDAY...NORTHEAST 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH.

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE
  ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE
  CONTROL OF YOUR VEHICLE. SECURE LAWN FURNITURE...GARBAGE CANS...OR
  OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

TXZ058-140900-
/O.EXA.KMAF.WI.Y.0011.140414T0600Z-140414T1200Z/
/O.CON.KMAF.WI.Y.0010.000000T0000Z-140414T0000Z/
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITY OF...PECOS
315 PM CDT SUN APR 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY.  

* EVENT...STRONG WINDS.

* TIMING...FROM 1 AM TO 7 AM CDT MONDAY.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE
  ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE
  CONTROL OF YOUR VEHICLE. SECURE LAWN FURNITURE...GARBAGE CANS...OR
  OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

NMZ028-140900-
/O.EXA.KMAF.WI.Y.0011.140414T0600Z-140414T1200Z/
EDDY COUNTY PLAINS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP
215 PM MDT SUN APR 13 2014

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT
MONDAY...

* EVENT...STRONG WINDS.

* TIMING...MIDNIGHT TONIGHT TO 6 AM MDT MONDAY.

* WINDS...NORTH 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH.

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE
  ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE
  CONTROL OF YOUR VEHICLE. SECURE LAWN FURNITURE...GARBAGE CANS...OR
  OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-140900-
/O.CON.KMAF.WI.Y.0011.140414T0600Z-140414T1200Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...MENTONE...RED BLUFF LAKE...KERMIT...
ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE
315 PM CDT SUN APR 13 2014 /215 PM MDT SUN APR 13 2014/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 7 AM CDT /6 AM MDT/ MONDAY...

* EVENT...STRONG WINDS.

* TIMING...ROM 1 AM CDT /MIDNIGHT MDT/ TO 7 AM CDT /6 AM MDT/
  MONDAY.

* WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH.

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE
  ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE
  CONTROL OF YOUR VEHICLE. SECURE LAWN FURNITURE...GARBAGE CANS...OR
  OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Apr 12, 3:07 PM CDT, 13 minutes earlier.

Area forecast discussion, Apr 12, 3:07 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
307 PM CDT Sat Apr 12 2014

.DISCUSSION...

WV imagery shows an upper trough entering AZ, and pushing a decent
fetch of subtropical moisture ahead of it over West Texas/SE NM.
This increased cloudiness has hindered mixing somewhat, making the
ongoing RFW a hit-n-miss venture this afternoon.  As there are a few
more hours of heating left, we're reluctant to cancel what is
already issued, and will let the next shift make that call when
critical fire wx conditions abate.  Further south, mesoscale
analysis shows a little instability developing near Presidio,
leaving an isolated chance of convection crossing the river late
this afternoon/evening.

Sunday, the upper trough moves thru the area, and will result in
dry, windy conditions across the region.  The NAM initialized better
on both dewpoints and wind than the GFS, and is the preferred model
in the short term.  That said, forecast soundings Sunday afternoon
mix to around 650mb.  The jet core rounding the base of the trough
at this lvl is forecast to pass thru the region before peak
heating/mixing Sunday afternoon, but critical winds are advertised
all the way down thru the H85 level, so it won't be hard to hit
critical wind criteria.  Despite falling heights/thicknesses ahead
of the trough bringing in lower temps Sunday afternoon, lower
dewpoints on SW-W flow will keep RH's low.  For these reasons,
critical fire weather conditions are expected area-wide, and we've
upgraded the watch to a warning.  Winds thru the Guadalupes look
marginal for a high wind warning Sunday, given the new
criteria/thresholds, but wind advisories look in order for areas
south.

As the upper trough exits the area Sunday night, a strong cold front
will move thru the region after 06Z Monday.  Models have a very
sharp pressure gradient w/the fropa, and hint at a haboob as the
front moves thru.  We've issued a high wind watch for the Guadalupes
as the front arrives, and advisories may be needed for adjacent
plains.  Temps should come in well below normal Monday afternoon,
before plunging Monday night as gradients slacken under clear skies
as a secondary trough moves thru.  This could result in the last freeze
of the spring for northern zones.  We'll issue a warning or special
wx statement for affected areas sometime in the next 24 hours, when
higher res models have a better handle on what's going to freeze and
where.

Otherwise, temps slowly begin to warm Tuesday onward, getting back
to AOA normal by Thursday afternoon and into the weekend.  A
tertiary upper trough moves over the region Thursday, but this looks
dry.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 60  84  46  56  /  10   0   0   0
BIG SPRING TX              64  85  46  56  /  10   0   0   0
CARLSBAD NM                61  84  45  58  /  10  10  10  10
DRYDEN TX                  66  90  58  66  /  10   0  10   0
FORT STOCKTON TX           65  87  50  61  /  10   0   0   0
GUADALUPE PASS TX          52  78  40  51  /  10   0   0   0
HOBBS NM                   57  81  40  52  /  10   0  10  10
MARFA TX                   47  76  39  58  /  10   0   0   0
MIDLAND INTL AIRPORT TX    61  84  46  57  /  10   0   0   0
ODESSA TX                  64  87  46  58  /  10   0   0   0
WINK TX                    61  85  47  62  /  10   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING from 8 AM to 11 PM MDT Sunday FOR THE FOLLOWING
     ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ...Southeast
     Plains/BLM Roswell/LNZ.

     RED FLAG WARNING until 9 PM MDT this evening FOR THE FOLLOWING
     ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ...Southeast
     Plains/BLM Roswell/LNZ.

     HIGH WIND WATCH from late Sunday night through Monday morning
     FOR THE FOLLOWING ZONES... Guadalupe Mountains of Eddy
     County.

TX...RED FLAG WARNING from 9 AM CDT /8 AM MDT/ Sunday to Midnight CDT
     /11 PM MDT/ Sunday Night FOR THE FOLLOWING ZONES...
     Andrews...Big Bend Area...Borden...Crane...Davis/Apache
     Mountains Area...Dawson...Ector...Gaines...Glasscock...
     Guadalupe Mountains...Howard...Loving...Marfa Plateau...
     Martin...Midland...Mitchell...Pecos...Presidio Valley...
     Reagan...Reeves County and Upper Trans Pecos...Scurry...
     Terrell...Upton...Van Horn and Highway 54 Corridor...Ward...
     Winkler.

     RED FLAG WARNING until 10 PM CDT /9 PM MDT/ this evening FOR THE
     FOLLOWING ZONES... Dawson...Gaines...Guadalupe Mountains...
     Reeves County and Upper Trans Pecos...Van Horn and Highway
     54 Corridor.

     HIGH WIND WATCH from late Sunday night through Monday morning
     FOR THE FOLLOWING ZONES... Guadalupe Mountains.

     WIND ADVISORY from 7 AM to 7 PM CDT Sunday FOR THE FOLLOWING
     ZONES... Davis/Apache Mountains Area...Reeves County and
     Upper Trans Pecos...Van Horn and Highway 54 Corridor.

&&

03/44
Hazardous weather outlook, Apr 12, 2:43 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
243 PM CDT SAT APR 12 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-131945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
243 PM CDT SAT APR 12 2014 /143 PM MDT SAT APR 12 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THROUGH 10 PM CDT...DRY AND WINDY RED FLAG CONDITIONS WILL
PERSIST ACROSS SOUTHEAST NEW MEXICO... THE GUADALUPE MOUNTAINS...
VAN HORN REGION... PORTIONS OF THE UPPER TRANS PECOS AND THE NORTHWEST
PERMIAN BASIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON SUNDAY...THE COMBINATION OF VERY DRY AND WINDY CONDITIONS ALONG WITH
HIGH FIRE DANGER WILL RESULT IN CRITICAL RED FLAG CONDITIONS ACROSS
THE REGION INTO THE EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 3:20 PM CDTHigh Wind WatchMAF13 hr
Apr 12, 3:25 PM CDTRed Flag WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more30 hr

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.